What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 13, 7:25 PM EST, 37 minutes earlier.
Area forecast discussion, Sep 13, 7:25 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
825 PM EDT Fri Sep 13 2019
.UPDATE...
Adjusted to have some higher chance pops in parts of the north and
east for this evening given more persistent/greater coverage of
convection being triggered along the wedge front as it pushes
southwestward into the CWA. A few storms could be strong with
winds and frequent lightning as main threats. Coverage should
decrease after midnight and into the early morning. Otherwise
forecast largely on track. Previous discussion follows.
00z Aviation update below also.
Baker
&&
.PREV DISCUSSION... /Issued 245 PM EDT Fri Sep 13 2019/
SHORT TERM /Tonight through Saturday Night/...
Hot temperatures abound again today under the continued influence of
the persistent upper ridge. Atlanta has again already reached the
record high for the date with a few hours of heating remaining.
Meanwhile, the surface high traversing eastward to the New England
coastline has pushed a weak back door surface front into the
Carolinas this afternoon. Convection firing in the vicinity of this
front will propagate southwestward through this evening, with
potential for some activity to reach north/northeast Georgia this
evening. Otherwise, outside of any evening activity, only isolated
showers and thunderstorms can be expected in north Georgia this
afternoon given afternoon heat and instability.
The weak wedge front will reach north Georgia overnight and
gradually wash out into Saturday. Meanwhile, a cold front currently
to our west over the mid-Mississippi Valley will make further
southeast progress toward the Tennessee Valley on Saturday, though
weakening as it does so. Regardless, this diminishing cold front as
well as the lingering influence of the diminishing wedge boundary
will provide sufficient convergence for scattered shower and
thunderstorm activity in north Georgia Saturday afternoon. The
resultant increase in cloud cover will assist in keeping
temperatures at more manageable levels Saturday afternoon. Highs
will finally be relegated to the upper 80s and lower 90s across the
area - still slightly above normal, but not at record-breaking
levels.
RW
LONG TERM /Sunday through Friday/...
Potential tropical cyclone nine becoming less and less of a factor
in the extended forecast period as model consensus continues to
narrow-in on a decidedly easterly solution. GFS/NAM still a bit
further west than ECMWF/CMC, but now keep the low over the Florida
peninsula or along the Florida east coast. ECMWF/CMC paths also
continue to slowly shift east, remaining offshore. Looking at even
less potential direct impacts to the forecast area. Lower PoPs and
warmer temperatures now expected for the beginning of the period.
Models showing some hope for near normal temperatures for the latter
half of next week with milder airmass "wedging" down the lee of the
Appalachians.
20
&&
.AVIATION...
00Z Update...
SHRA and TSRA potential will continue this evening (along with
some VRB gusts and possible reduced vsbys) for mainly the northern
sites as a backdoor front pushes southwest. Some MVFR cigs look to
develop behind front in the 10-15z period for the northern sites
(possible IFR for KAHN). Saturday should have another afternoon
SHRA/TSRA chance after 18z. Winds generally east to NE 5-7 kts for
most sites.
//ATL Confidence...00Z Update...
High on all elements.
Baker
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 88 69 87 / 50 30 20 20
Atlanta 73 88 72 88 / 30 40 20 20
Blairsville 65 81 63 83 / 50 60 30 30
Cartersville 71 89 69 88 / 30 50 20 20
Columbus 72 92 72 90 / 5 20 10 20
Gainesville 71 85 70 86 / 50 40 20 20
Macon 71 91 71 89 / 20 10 10 20
Rome 70 90 69 90 / 20 40 20 20
Peachtree City 71 90 71 88 / 20 30 20 20
Vidalia 72 91 73 85 / 20 20 10 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...RW/Baker
LONG TERM....20
AVIATION...Baker
Hazardous weather outlook, Sep 13, 8:01 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
901 PM EDT Fri Sep 13 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
901 PM EDT Fri Sep 13 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Isolated to scattered thunderstorms can be expected over north and
portions of central Georgia tonight. A few storms could be strong
with gusty winds, frequent lightning and brief heavy rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Isolated to scattered thunderstorms will be possible through
Thursday, most likely during the afternoon and evening hours. A few
storms could be strong Saturday and Sunday with gusty winds,
frequent lightning and locally heavy rain.
There is still at least a small potential for a tropical system to
impact portions of south and east Georgia by the late weekend into
early next week. Please monitor updates as there remains great
uncertainty and changes are likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 13, 6:49 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Fri Sep 13 2019
GAZ024-025-027-140015-
Madison GA-Banks GA-Jackson GA-
749 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN BANKS AND NORTHEASTERN JACKSON COUNTIES UNTIL 815 PM
EDT...
At 749 PM EDT...a strong thunderstorm was near Pocataligo, or near
Danielsville...moving west at 10 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Commerce, Danielsville, Ila and Pocataligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3426 8334 3424 8334 3426 8330 3424 8324
3425 8324 3425 8320 3424 8317 3426 8313
3419 8309 3417 8310 3416 8309 3410 8321
3412 8340 3423 8350 3429 8336
TIME...MOT...LOC 2349Z 067DEG 8KT 3422 8321
WIND...40MPHSpecial weather statement, Sep 13, 7:19 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
819 PM EDT Fri Sep 13 2019
GAZ021-032-140045-
Cobb GA-Cherokee GA-
819 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 845 PM EDT...
At 818 PM EDT...a strong thunderstorm was over Kennesaw State
University, or near Marietta...moving west at 10 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Marietta, Kennesaw, Woodstock, Acworth, Sandy Plains, Kennesaw State
University and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3408 8448 3398 8448 3396 8466 3410 8465
TIME...MOT...LOC 0018Z 100DEG 7KT 3403 8457
WIND...40MPHSpecial weather statement, Sep 13, 7:29 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Fri Sep 13 2019
GAZ032-033-140100-
North Fulton GA-Cobb GA-
829 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
COBB COUNTIES UNTIL 900 PM EDT...
At 829 PM EDT...a strong thunderstorm was over Roswell, or 12 miles
northeast of Marietta...moving west at 15 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Sandy Springs, Roswell, Alpharetta and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3410 8425 3400 8424 3399 8426 3397 8426
3396 8428 3397 8434 3396 8436 3394 8443
3407 8444 3408 8442 3411 8442
TIME...MOT...LOC 0029Z 082DEG 12KT 3402 8435
WIND...40MPHSpecial weather statement, Sep 13, 7:35 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Fri Sep 13 2019
GAZ035>037-047-140100-
Walton GA-Barrow GA-Clarke GA-Oconee GA-
835 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALTON...
SOUTHEASTERN BARROW...WESTERN CLARKE AND NORTHWESTERN OCONEE COUNTIES
UNTIL 900 PM EDT...
At 835 PM EDT...a strong thunderstorm was near Statham, or 9 miles
southeast of Winder...moving west at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, North High Shoals, Bethlehem,
Athens-Clarke County, Fort Yargo State Park, Eastville,
Nicholasville, Campton, Russell, Gratis and Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3401 8355 3397 8354 3399 8350 3400 8350
3399 8349 3382 8349 3377 8378 3403 8379
TIME...MOT...LOC 0035Z 090DEG 14KT 3391 8359
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Sep 13, 7:36 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT Fri Sep 13 2019
GAZ025-027-036>038-140100-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-Oconee GA-
836 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...SOUTHEASTERN
JACKSON...OGLETHORPE...CLARKE AND NORTHEASTERN OCONEE COUNTIES UNTIL
900 PM EDT...
At 836 PM EDT...a strong thunderstorm was over Smithonia, or 8 miles
south of Danielsville...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Watkinsville, Danielsville, Lexington, Athens, Comer, Winterville,
Crawford, Colbert, Arnoldsville, Carlton, Hull, Whitehall,
Athens-Clarke County, Westgate Park, Diamond Hill, Smithonia,
Beechwood Hills, Oconee Heights, Hutchings and Barnett Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3387 8291 3376 8337 3408 8348 3418 8310
3417 8310 3415 8306 3412 8305 3411 8303
3410 8304 3408 8300 3405 8299 3403 8293
3402 8294 3401 8292 3392 8287
TIME...MOT...LOC 0036Z 090DEG 14KT 3401 8320
WIND...40MPHSpecial weather statement, Sep 13, 7:41 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Fri Sep 13 2019
GAZ032-033-045-140115-
North Fulton GA-Cobb GA-DeKalb GA-
841 PM EDT Fri Sep 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND NORTHWESTERN DEKALB COUNTIES UNTIL 915 PM EDT...
At 841 PM EDT...a strong thunderstorm was over Mount Bethel, or 9
miles east of Marietta...moving southwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Fair Oaks, North Atlanta, Mount Bethel, White
Water Park, Vinings, Sandy Plains, Dobbins Air Reserve Base and
Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3399 8457 3409 8437 3406 8429 3399 8425
3399 8426 3397 8426 3396 8428 3395 8427
3382 8439 3386 8453
TIME...MOT...LOC 0041Z 048DEG 16KT 3397 8439
HAIL...0.25IN
WIND...50MPH